Journal cover Journal topic
Nonlinear Processes in Geophysics An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

Journal metrics

  • IF value: 1.558 IF 1.558
  • IF 5-year value: 1.475 IF 5-year
    1.475
  • CiteScore value: 2.8 CiteScore
    2.8
  • SNIP value: 0.921 SNIP 0.921
  • IPP value: 1.56 IPP 1.56
  • SJR value: 0.571 SJR 0.571
  • Scimago H <br class='hide-on-tablet hide-on-mobile'>index value: 55 Scimago H
    index 55
  • h5-index value: 22 h5-index 22
Volume 11, issue 1
Nonlin. Processes Geophys., 11, 83–97, 2004
https://doi.org/10.5194/npg-11-83-2004
© Author(s) 2004. This work is licensed under
the Creative Commons Attribution-NonCommercial-ShareAlike 2.5 License.

Special issue: Dedicated to Prof. A. D. Kirwan Jr. on the occasion of his...

Nonlin. Processes Geophys., 11, 83–97, 2004
https://doi.org/10.5194/npg-11-83-2004
© Author(s) 2004. This work is licensed under
the Creative Commons Attribution-NonCommercial-ShareAlike 2.5 License.

  25 Feb 2004

25 Feb 2004

The length scale equation in turbulence models

L. H. Kantha L. H. Kantha
  • Department of Aerospace Engineering Sciences and Program in Atmospheric and Oceanic Sciences, University of Colorado,

Abstract. The question of which length scale equation to use in models of turbulence has long been controversial and several approaches have been suggested and used in the past. In this paper, we demonstrate that all these approaches are equivalent and the inconsistencies in the use of some of these approaches arise from improper modeling of the diffusion term in the length scale equation. We formulate a general length scale equation, which encompasses all current approaches. This equation is devoid of inconsistencies and should prove useful in its general form, or one of its subsets, in turbulence closure modeling.

Publications Copernicus
Download
Citation